MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY UNI TIBIAL BASE RM/LL SZ 2; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. JRNY UNI TIBIAL BASE RM/LL SZ 2; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71422432
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/26/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision was performed due to the patient developing patella-femoral pain.The patient had a uni replacement done.
 
Additional Manufacturer Narrative
The devices, used in treatment, were not returned for evaluation and the reported event could not be confirmed.The medical investigation concluded that, reportedly, a revision surgery was performed due to patella-femoral pain.The date of implantation is unknown.Per communication, the patient had a uni replacement done.One x-ray photo was provided for review but it does not indicate a reason for the patella femoral pain.Details regarding the patient¿s weight-bearing status, medical history, bone quality, fall/trauma history, and other additional clinical relevant information have not been provided.Based on the limited information provided the root cause of the reported patella-femoral pain could not be determined.Progression of disease cannot be ruled out.The impact to the patient beyond the revision cannot be concluded.Should additional information becomes available this issue can be re-elevated.No further clinical assessment is warranted at this time.A review of complaint history did not reveal additional complaints for the listed batch for the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Pain is potential complications associated with any surgery.Some potential probable causes of this event could include patient reaction or a post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.Should the device or additional information be received, the complaints will be reopened.

Brand Name
JRNY UNI TIBIAL BASE RM/LL SZ 2
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9511324
Report Number1020279-2019-04561
Device Sequence Number11282800
Product Code HSX
UDI-Device Identifier00885556088197
UDI-Public00885556088197
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K102069
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/25/2024
Device Model Number71422432
Device Catalogue Number71422432
Device Lot Number14BM20950
Initial Date Received by Manufacturer 11/26/2019
Supplement Date Received by Manufacturer03/11/2020
Initial Report FDA Received Date12/23/2019
Supplement Report FDA Received Date03/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;